Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 12, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 22, 2011, 10:14 AM CDT for Shannon County, Missouri. It took effect at Apr 22, 2011, 7:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2011, 10:14 AM CDT (15:14 UTC)
- In effect from
- Apr 22, 2011, 7:00 PM CDT
- Expired
- Apr 23, 2011, 12:57 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Shannon County, MO
The radar
The Springfield radar (KSGF), 177 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 9.10 ft at Apr 24, 2011, 12:00 AM CDT.
- Action stage
- 5.3 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
694 WGUS43 KSGF 221514 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1014 AM CDT FRI APR 22 2011 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... JACKS FORK AT ALLEY SPRING AFFECTING SHANNON COUNTY .HEAVY RAINFALL OVER THE JACKS FORK BASIN THURSDAY EVENING WILL CAUSE RIVER LEVELS TO RISE TO FLOOD STAGE AT ALLEY SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC203-230314- /O.NEW.KSGF.FL.W.0012.110423T0000Z-110423T0600Z/ /ALYM7.1.ER.110423T0000Z.110423T0000Z.110423T0000Z.NO/ 1014 AM CDT FRI APR 22 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE JACKS FORK AT ALLEY SPRING. * AT 9:30 AM FRIDAY THE STAGE WAS 5.0 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING. * IMPACT...AT 9.0 FEET...WATER IMPACTS ALLEY SPRING CAMPGROUND. $$ TERRY
2 follow-up statements
019 WGUS83 KSGF 221927 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 227 PM CDT FRI APR 22 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY. THE JACKS FORK RIVER AT ALLEY SPRING AFFECTING SHANNON COUNTY. HEAVY RAINFALL LAST NIGHT HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-231027- /O.EXT.KSGF.FL.W.0013.110424T0000Z-110425T1200Z/ /TBNM7.1.ER.110424T0000Z.110424T0000Z.110424T1200Z.UU/ 227 PM CDT FRI APR 22 2011 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:00 AM FRIDAY THE STAGE WAS 11.3 FEET. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW EVENING. * IMPACT...AT 15.0 FEET...FLOOD WATERS AFFECT THE LOWER TA 250 TRAINING AREA. $$ MOC203-230600- /O.CON.KSGF.FL.W.0012.110423T0000Z-110423T0600Z/ /ALYM7.1.ER.110423T0000Z.110423T0000Z.110423T0000Z.NO/ 227 PM CDT FRI APR 22 2011 THE FLOOD WARNING CONTINUES FOR THE JACKS FORK AT ALLEY SPRING. * AT 1:30 PM FRIDAY THE STAGE WAS 6.6 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING. * IMPACT...AT 9.0 FEET...FLOOD STAGE. WATER IMPACTS ALLEY SPRING CAMPGROUND. $$
845 WGUS83 KSGF 230557 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 AM CDT SAT APR 23 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... JACKS FORK AT ALLEY SPRING AFFECTING SHANNON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC203-230627- /O.CAN.KSGF.FL.W.0012.000000T0000Z-110423T0600Z/ /ALYM7.1.ER.110422T2230Z.110422T2330Z.110423T0008Z.NO/ 1257 AM CDT SAT APR 23 2011 THE FLOOD WARNING IS CANCELLED FOR THE JACKS FORK AT ALLEY SPRING. * AT 12:30 AM SATURDAY THE STAGE WAS 6.9 FEET. * FLOOD STAGE IS 9.0 FEET. * FELL BELOW FLOOD STAGE AT 7:08 PM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.9 FEET BY TOMORROW MORNING. * IMPACT...AT 9.0 FEET...FLOOD STAGE. WATER IMPACTS ALLEY SPRING CAMPGROUND. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 22, 6:19 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 22, 6:19 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 AM CDT FRI APR 22 2011
...UPDATE TO AVIATION...
.DISCUSSION...
A WEATHER PATTERN ONLY A DUCK MAY ENJOY HAS WE GO THROUGH THE
WEEKEND AS SEVERAL ROUNDS OF HEAVY SHOWERS AND STORMS WILL BE IN
THE FORECAST THROUGH EARLY NEXT WEEK. THE MAIN CONCERNS WITH THIS
FORECAST UPDATE IS THE SEVERE WEATHER THREAT LATER TODAY AND THIS
EVENING AND THE THREAT OF FLASH FLOODING THROUGH THE WEEKEND.
ONGOING CONVECTION THIS MORNING HAS MOVED INTO CENTRAL MISSOURI
WITH ANOTHER ROUND DEVELOPING OVER KANSAS AND POSSIBLY MOVING
ACROSS THE NORTHERN AREA LATER THIS MORNING. THE WARM FRONT WILL
CONTINUE TO ADVANCE NORTHWARD THROUGH THE OZARKS THIS MORNING.
INGREDIENTS ARE COMING TOGETHER FOR ANOTHER ROUND OF SEVERE STORMS
FOR SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE THIS AFTERNOON
AND EVENING. MID LEVEL LAPSE RATES WILL APPROACH 8 TO 9 DEGREES
C/KM. MLCAPE VALUES WILL BE FROM 2000-3000 J/KG. DEEP LAYER SHEAR
PROFILES WOULD SUPPORT INITIALLY A FEW SUPERCELLS POSSIBLE
ESPECIALLY SOUTH AND EAST OF THE I-44 CORRIDOR BEFORE EVOLVING
INTO MORE LINE SEGMENTS AS THE COLD FRONT MOVES INTO THE AREA
BETWEEN 00Z AND 03Z. THE MAIN THREAT WILL BE VERY LARGE HAIL AND
DAMAGING WINDS BUT AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.
THE FRONT WILL SLOW DOWN AND EVENTUALLY STALL OUT NEAR THE
ARKANSAS AND MISSOURI BORDER LATER TONIGHT WHICH SPELLS TROUBLE
FOR THE WEEKEND. SEVERAL WAVES OF ENERGY WILL RIDE ALONG THIS
FRONTAL BOUNDARY THIS WEEKEND GIVING THE THREAT OF SHOWERS AND
STORMS WHICH WILL LIKELY BE HEAVY AT TIMES. THERE IS AN ONGOING FLASH
FLOOD WATCH THROUGH THE WEEKEND WHICH LOOKS GOOD. ONE ROUND WILL
MOVE THROUGH LATE SATURDAY AFTERNOON INTO THE EVENING. AND A MORE
SUBSTANTIAL ROUND OF HEAVY RAINFALL LOOKS TO BE SETTING UP FOR
LATE SUNDAY INTO SUNDAY NIGHT. THE HEAVIEST RAINFALL AXIS LOOKS TO
BE SETTING UP ALONG AND JUST SOUTH OF THE I-44 CORRIDOR WHERE
RAINFALL TOTALS THROUGH MONDAY WILL APPROACH 6 INCHES WITH
ISOLATED HIGHER AMOUNTS.
THE FRONT WILL BACK UP AS A WARM FRONT ON MONDAY WITH THE WARM
SECTOR MOVING BACK OVER THE OZARKS AGAIN. A STRONGER LOW PRESSURE
WILL DEVELOP IN OKLAHOMA AND MOVE NORTHEAST JUST NORTH OF THE I-44
CORRIDOR. THIS SETUP IS LOOKING INCREASINGLY BETTER FOR ANOTHER
ROUND OF SEVERE WEATHER FOR SOUTHEAST KANSAS AND THE MISSOURI
OZARKS. SPC HAS THE AREA ALREADY IN A DAY FOUR OUTLOOK. LOOKING AT
EARLY PARAMETERS...IT APPEARS ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE WITH A LITTLE BETTER SETUP UP FOR DISCREET CELLS AND A
FEW TORNADOES. THIS WILL NEED TO BE WATCHED AND MONITORED OVER THE
NEXT COUPLE OF DAYS.
ONCE AGAIN THE FRONT STALLS OUT NEAR BY AND ANOTHER HEAVY RAINFALL
EVENT MAY BE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING. THE FRONT
REMAINS NEAR BY THROUGH TUESDAY NIGHT AS ANOTHER AREA OF LOW
PRESSURE RIDES UP ALONG IT.
AS WE HEAD INTO WEDNESDAY...WE FINALLY SEE SOME UPPER LEVEL
SUPPORT AND RIDGING OF HIGH PRESSURE BEHIND THE FRONT THAT SHOULD
HELP MOVE THIS SYSTEM OFF TO THE EAST ON WEDNESDAY. THE END OF
NEXT WEEK LOOKS MUCH DRIER AND PLEASANT WITH SUNSHINE RETURNING
AND TEMPERATURES SLIGHTLY BELOW AVERAGE.
GRIFFIN
&&
.AVIATION...
/ISSUED 615 AM CDT FRI APR 22 2011/
IFR CEILINGS WILL IMPACT AREA TERMINALS THIS MORNING BUT GRADUALLY
LIFT AS A WARM FRONT MOVE NORTH THROUGH THE AREA. AS A RESULT...SURFACE
WINDS WILL BECOME MORE SOUTHERLY DURING THE DAY. LOW LEVEL WIND
SHEAR WILL IMPACT THE TERMINALS EARLY THIS MORNING. SHOWERS AND
THUNDERSTORM WILL INCREASE THIS AFTERNOON AND EVENING AS A COLD
FRONT PUSHES SOUTHEAST INTO THE AREA. THIS FRONT WILL STALL ACROSS
THE REGION TONIGHT MAINTAINING THE CHANCE OF SHOWERS AND
THUNDERSTORMS ALONG WITH MVFR CONDITIONS.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MOZ057-058-
068>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ101.
&&Hazardous weather outlook, Apr 22, 5:51 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 551 AM CDT FRI APR 22 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 551 AM CDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... HAIL RISK IS ELEVATED. LIGHTNING RISK IS SIGNIFICANT. FLOODING RISK IS ELEVATED. THE THUNDERSTORM WIND RISK IS ELEVATED. THE TORNADO RISK IS LIMITED. DISCUSSION... THERE IS AN ELEVATED RISK FOR SEVERE WEATHER THIS AFTERNOON INTO TONIGHT. A COLD FRONT WILL MOVE INTO THE REGION FROM THE NORTHWEST THIS EVENING. ABUNDANT GULF MOISTURE...MODERATE INSTABILITY AND SUFFICIENT WIND SHEAR WILL BE IN PLACE TO SUPPORT THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL...ALTHOUGH THE RISK FOR AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE WHERE THUNDERSTORMS CONTINUE TO TRACK OVER THE SAME AREAS. THIS WILL LEAD TO AN ELEVATED FLOODING RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUR WEATHER PATTERN WILL REMAIN VERY ACTIVE THROUGH THE UPCOMING WEEKEND AND INTO NEXT WEEK AS A SURFACE FRONT BECOMES NEARLY STATIONARY ACROSS THE OZARKS REGION. SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS ARE EXPECTED. WIDESPREAD RAINFALL OF FOUR TO SIX INCHES...WITH LOCALLY HIGHER AMOUNTS IS EXPECTED. THIS WILL RESULT IN AN INCREASING RISK FOR FLASH FLOODING AND RIVER FLOODING ACROSS THE OUTLOOK AREA. ANOTHER ROUND OF SEVERE WEATHER MAY BE POSSIBLE MONDAY AFTERNOON INTO MONDAY NIGHT ALONG WITH MORE HEAVY RAINFALL. LOCAL INTERESTS ARE URGED TO MONITOR THE LATEST FORECASTS FROM YOUR NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI REGARDING THE POTENTIAL FOR EXCESSIVE RAINFALL AND RESULTANT RISK OF FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THIS MORNING BUT MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:25 PM CDT | Flash Flood Warning | SGF | Barry, McDonald | 6 hr |
| Apr 21, 7:52 PM CDT | Special Weather Statement | SGF | Barry | 23 min |
| Apr 21, 8:18 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 16 min |
| Apr 22, 12:56 AM CDT | Areal Flood Warning | SGF | Barry, McDonald | 16 hr |
| Apr 22, 2:22 AM CDT | Special Weather Statement | SGF | Maries | 38 min |
| Apr 22, 8:01 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 1 more | 5 hr |
| Apr 22, 10:44 AM CDT | River Flood Warning | SGF | Pulaski | 8 days |
| Apr 22, 1:01 PM CDT | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Shannon | 4 hr |
| Apr 22, 3:48 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper, Lawrence | 42 min |
| Apr 22, 4:10 PM CDT | Special Weather Statement | SGF | Morgan | 35 min |
| Apr 22, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 32 min |
| Apr 22, 4:23 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Jasper, Lawrence | 52 min |
| Apr 22, 4:26 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden | 64 min |
| Apr 22, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 48 min |
| Apr 22, 4:45 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 45 min |
| Apr 22, 4:56 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 38 min |
| Apr 22, 5:05 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 25 min |
| Apr 22, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 51 min |
| Apr 22, 5:13 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 47 min |
| Apr 22, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 53 min |
| Apr 22, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory | 31 min |
| Apr 22, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Polk, Webster | 60 min |
| Apr 22, 5:54 PM CDT | Tornado Warning | SGF | Barry, Lawrence, Newton | 51 min |
| Apr 22, 6:16 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas | 59 min |
| Apr 22, 6:22 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Laclede, Webster, Wright | 53 min |
| Apr 22, 6:27 PM CDT | Tornado Warning | SGF | Webster, Wright | 48 min |
| Apr 22, 6:30 PM CDT | Tornado Warning | SGF | Barry, Christian, Lawrence, Stone | 45 min |
| Apr 22, 6:40 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 50 min |
| Apr 22, 6:49 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas, Wright | 25 min |
| Apr 22, 6:57 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 29 min |
| Apr 22, 6:58 PM CDT | Tornado Warning | SGF | Laclede, Texas, Webster, Wright | 47 min |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.